Alert archive / South Carolina / Winter Storm Watches in 2014
Winter Storm Watch 2, NWS Columbia, SC
NWS Columbia, SC issued this winter storm watch at Feb 10, 2014, 5:36 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 11, 2014, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2014, 5:36 AM EST (10:36 UTC)
- In effect from
- Feb 11, 2014, 7:00 PM EST
- Expired
- Feb 10, 2014, 3:02 PM EST
- In force
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WWUS42 KCAE 101036 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 536 AM EST MON FEB 10 2014 ...SIGNIFICANT WINTER STORM LIKELY TO AFFECT THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA TUESDAY NIGHT INTO THURSDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD DOWN ACROSS THE REGION BEGINNING LATE TONIGHT INTO TUESDAY. THIS WILL PRODUCE A COLD WEDGE OF AIR AT THE SURFACE ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY NIGHT. MEANWHILE...AN AREA OF LOW PRESSURE WILL DEVELOP IN THE GULF OF MEXICO TUESDAY NIGHT AND WILL TRACK ACROSS NORTHERN FLORIDA WEDNESDAY THEN CONTINUE NORTHEAST UP ALONG THE ATLANTIC SEABOARD WEDNESDAY NIGHT INTO THURSDAY. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS LIKELY ACROSS THE NORTHERN MIDLANDS. ACCUMULATIONS OF SNOW AND SLEET COULD RANGE FROM 1 TO 2 INCHES BEFORE A CHANGEOVER TO FREEZING RAIN. TO THE SOUTH OF THIS REGION THE PRECIPITATION WILL LIKELY FALL INITIALLY AS RAIN THEN CHANGE TO SLEET AND FREEZING RAIN AND EVENTUALLY TO ALL FREEZING RAIN. AT THIS TIME...THE HEAVIEST ICE ACCUMULATIONS ARE EXPECTED ALONG THE I-20 CORRIDOR FROM AUGUSTA TO COLUMBIA THEN TO FLORENCE. THE POTENTIAL EXIST FOR SIGNIFICANT ICING WITH AMOUNTS FROM ONE QUARTER INCH UP TO THREE QUARTERS OF AN INCH. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 102100- /O.NEW.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 536 AM EST MON FEB 10 2014 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY MORNING. * LOCATIONS...THE MIDLANDS...PEE DEE AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARD TYPES...SNOW AND SLEET WITH A SIGNIFICANT ACCUMULATION OF FREEZING RAIN ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 2 INCHES...ALONG WITH AROUND ONE HALF OF AN INCH OF ICE ACROSS THE NORTHERN MIDLANDS. * ICE ACCUMULATIONS...ICE ACCUMULATIONS WILL RANGE FROM ONE TENTH OF AN INCH TO ONE QUARTER INCH ACROSS THE EASTERN MIDLANDS AND SOUTHERN CENTRAL SAVANNAH RIVER AREA. HIGHER AMOUNTS FROM ONE HALF INCH UP TO THREE QUARTERS OF AN INCH POSSIBLE ACROSS THE NORTHERN AND CENTRAL MIDLANDS...PEE DEE AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * SNOW ACCUMULATIONS...UP TO 2 INCHES. * TIMING...THERE WILL BE SOME LIGHT PRECIPITATION ACROSS THE AREA TONIGHT INTO TUESDAY. SOME OF THIS MAY FALL AS A MIXTURE OF RAIN AND SNOW ACROSS THE NORTHERN MIDLANDS. TIMING FOR THE GREATEST IMPACT TO THE REGION WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. * IMPACTS...THE COMBINATION OF SNOW AND SLEET ALONG WITH A SIGNIFICANT ACCUMULATION OF ICE WILL PRODUCE DANGEROUS DRIVING CONDITIONS. THE ACCUMULATION OF ICE ON TREES AND POWERLINES COMBINED WITH NORTHEAST WINDS OF 10 TO 15 MPH WILL CREATE NUMEROUS POWER OUTAGES...ESPECIALLY WEDNESDAY INTO WEDNESDAY NIGHT. BE PREPARED TO BE WITHOUT POWER FROM 1 TO 2 DAYS IN SOME LOCATIONS. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...MAINLY IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VAUGHAN
2 follow-up statements
567 WWUS42 KCAE 101352 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 852 AM EST MON FEB 10 2014 ...DANGEROUS WINTER STORM MAY OCCUR TUESDAY AFTERNOON INTO THURSDAY MORNING... .CANADIAN HIGH PRESSURE CENTERED TO OUR NORTH WILL DIRECT COLD AIR INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. LOW PRESSURE DEVELOPING IN THE GULF OF MEXICO WILL PUSH MOISTURE NORTHWARD. THE LOW WILL TRACK NORTHEASTWARD AND BE NEAR THE CAROLINA COAST WEDNESDAY NIGHT. THIS WEATHER PATTERN WILL BRING WINTER-TYPE PRECIPITATION TO OUR AREA. THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW FROM COLUMBIA NORTHWARD LATE TONIGHT. HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD TUESDAY. A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO WINTER-TYPE PRECIPITATION WILL LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE WINTRY PRECIPITATION WILL LIKELY BE IN THE FORM OF FREEZING RAIN. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY. THE LATEST INFORMATION SUPPORTS SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES PLUS POSSIBLE ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH IN THE AREA NORTH OF COLUMBIA. THERE IS ALSO THE POTENTIAL FOR A PROLONGED PERIOD OF FREEZING RAIN THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL OF SNOW...SLEET OR FREEZING RAIN MEETING WARNING CRITERIA. WARNING CRITERIA IS AT LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS 60 PERCENT. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 102200- /O.CON.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 852 AM EST MON FEB 10 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY MORNING... * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF ICE FROM FREEZING RAIN. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY...DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW FROM COLUMBIA NORTHWARD LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD TUESDAY. A CHANGE TO MAINLY FREEZING RAIN WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY IN THE AREA SOUTH OF COLUMBIA WHICH INCLUDES THE CENTRAL SAVANNAH AREA. THE WINTRY PRECIPITATION WILL LIKELY END FROM SOUTHWEST TO NORTHEAST THURSDAY. * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR. THERE MAY BE LENGTHY POWER INTERRUPTIONS. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL INTO THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT. TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 30S SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL OF SNOW...SLEET OR FREEZING RAIN MEETING WARNING CRITERIA. WARNING CRITERIA IS AT LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING RAIN. VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR. THERE MAY BE LENGTHY POWER INTERRUPTIONS. && $$
742 WWUS42 KCAE 102002 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 302 PM EST MON FEB 10 2014 ...DANGEROUS WINTER STORM LATE TUESDAY INTO THURSDAY MORNING... .CANADIAN HIGH PRESSURE CENTERED TO OUR NORTH WILL DIRECT COLD AIR INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. LOW PRESSURE DEVELOPING IN THE GULF OF MEXICO WILL PUSH MOISTURE NORTHWARD. THE LOW WILL TRACK NORTHEASTWARD AND BE NEAR THE CAROLINA COAST WEDNESDAY NIGHT. THIS WEATHER PATTERN WILL BRING WINTER-TYPE PRECIPITATION TO OUR AREA. THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH AND WEST OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY. HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY. THE LATEST INFORMATION SUPPORTS SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES PLUS POSSIBLE ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH IN THE AREA NORTH OF A NEWBERRY AND CAMDEN LINE. THERE IS ALSO THE POTENTIAL FOR A PROLONGED PERIOD OF FREEZING RAIN THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH ARE LIKELY. A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS NEAR 80 PERCENT. GAZ040-SCZ015-016-018-020>022-025-026-110815- /O.UPG.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/ /O.NEW.KCAE.WS.W.0002.140212T0000Z-140213T1700Z/ /O.NEW.KCAE.WW.Y.0002.140211T0500Z-140212T0000Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 302 PM EST MON FEB 10 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST TUESDAY... ...WINTER STORM WARNING IN EFFECT FROM 7 PM TUESDAY TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER STORM WARNING FOR CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH AREA OF GEORGIA...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO NOON EST THURSDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR THE AREA NORTH AND WEST OF A CAMDEN TO NEWBERRY TO LINCOLNTON LINE. THE WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST TUESDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF ICE FROM FREEZING RAIN. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY... DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH AND WEST OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY. HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY. * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR ONCE THE FREEZING RAIN...SLEET AND SNOW BEGIN TO ACCUMULATE. THERE MAY BE LENGTHY POWER INTERRUPTIONS. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL INTO THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT. TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 30S SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS NEAR 80 PERCENT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ063>065-077-SCZ027>031-035>038-041-110815- /O.UPG.KCAE.WS.A.0002.140212T0000Z-140213T1500Z/ /O.NEW.KCAE.WS.W.0002.140212T0000Z-140213T1700Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA... HEPHZIBAH...WAYNESBORO...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 302 PM EST MON FEB 10 2014 ...WINTER STORM WARNING IN EFFECT FROM 7 PM TUESDAY TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER STORM WARNING FOR CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH AREA OF GEORGIA...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO NOON EST THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARD TYPES...SNOW AND SLEET WITH DANGEROUS ACCUMULATIONS OF ICE FROM FREEZING RAIN. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE IN THE AREA NORTH OF COLUMBIA. ADDITIONALLY... DANGEROUS ICE ACCUMULATIONS OF 1/4 TO 3/4 OF AN INCH POSSIBLE THROUGHOUT CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THERE IS A CHANCE OF MIXED RAIN...SLEET AND SNOW NORTH AND WEST OF COLUMBIA LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS LIKELY FROM COLUMBIA NORTHWARD AND WESTWARD TUESDAY. HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP. A CHANGE TO MAINLY FREEZING RAIN AND SLEET WILL LIKELY OCCUR FROM COLUMBIA NORTHWARD TUESDAY NIGHT. A CHANGEOVER TO FREEZING RAIN WILL LIKELY OCCUR FROM NORTH TO SOUTH OVER THE REST OF CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TUESDAY NIGHT AND WEDNESDAY. THE LATEST INFORMATION SHOWS THE CHANGE TO FREEZING RAIN WILL LIKELY OCCUR IN THE COLUMBIA AND SUMTER AREAS TUESDAY EVENING. IN THE AREA SOUTH OF COLUMBIA THE CHANGEOVER WILL LIKELY OCCUR LATE TUESDAY NIGHT OR WEDNESDAY. * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS WILL LIKELY OCCUR ONCE THE FREEZING RAIN...SLEET AND SNOW BEGIN TO ACCUMULATE. THERE MAY BE LENGTHY POWER INTERRUPTIONS. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS NEAR 20 MPH. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S FROM COLUMBIA NORTHWARD TONIGHT. TEMPERATURES WILL FALL INTO THE MIDDLE 30S TO AROUND 40 SOUTH OF COLUMBIA TONIGHT. TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 30S FROM COLUMBIA NORTHWARD TUESDAY. READINGS WILL BE IN THE MIDDLE AND UPPER 30S SOUTH OF COLUMBIA. TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S TUESDAY NIGHT THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SNOW...SLEET OR FREEZING RAIN MEETING WARNING CRITERIA IS LIKELY. WARNING CRITERIA IS AT LEAST 2 INCHES OF SNOW OR SLEET...OR AT LEAST 1/4 OF AN INCH OF FREEZING RAIN. AT THIS TIME...THE CHANCE OF MEETING WARNING CRITERIA IS NEAR 80 PERCENT. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 4:22 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 10, 4:22 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 422 AM EST MON FEB 10 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY WITH HIGH PRESSURE WEDGING IN FROM THE NORTH. A STORM SYSTEM DEVELOPING ALONG THE GULF COAST WILL PUSH MOISTURE INTO THE REGION BEGINNING TONIGHT. A MIX OF WINTRY PRECIPITATION WILL OVERSPREAD THE REGION TUESDAY AND PERSISTING THROUGH EARLY THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... DRY WEATHER WILL CONTINUE THIS MORNING AS A COLD FRONT SLIPS SOUTHWARD INTO THE AREA. THE COLD FRONT WILL MOVE SOUTH OF THE CSRA BY EVENING AS COLD CANADIAN HIGH PRESSURE OVER THE PLAIN STATES BUILDS SOUTH AND EAST INTO THE MISSISSIPPI AND OHIO RIVER VALLEYS. INCREASING MOISTURE TRANSPORT WILL BRING A CHANCE OF RAIN INTO THE WESTERN AND NORTHERN MIDLANDS THIS AFTERNOON. TEMPERATURES GUIDANCE HAS BEEN CONSISTENT...SO KEPT AFTERNOON HIGHS RANGING FROM THE MID 40S NORTH MIDLANDS TO THE LOWER 60S SOUTHERN MIDLANDS AND CSRA. ALL MODELS ARE INDICATING INCREASING ISENTROPIC LIFT TONIGHT AND THE WEDGE PATTERN FURTHER DEVELOPS. A MIXTURE OF RAIN AND SNOW IS POSSIBLE ACROSS THE NORTHERN MIDLANDS AS TEMPERATURES COOL INTO THE LOWER 30S. LITTLE TO NO ACCUMULATION IS EXPECTED OVERNIGHT. TEMPERATURES WILL HOLD IN THE MIDDLE AND UPPER 30S FROM NEWBERRY... WINNSBORO...CAMDEN AND BISHOPVILLE ON SOUTH. SO RAIN IS FORECAST FOR THE CENTRAL MIDLANDS SOUTH TO THE CSRA WITH AMOUNTS GENERALLY LESS THAN ONE TENTH OF AN INCH. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... COMPLEX SITUATION SETTING UP FOR THE FORECAST AREA AS THE FRONTAL BOUNDARY LINGERS SOUTH OF THE REGION AND HIGH PRESSURE WEDGES IN FROM THE NORTH. THIS SITUATION WILL CREATE AN EXTENDED PERIOD OF WINTRY PRECIPITATION ACROSS MUCH OF THE FORECAST AREA THROUGH THE SHORT TERM...WITH CONSIDERABLE UNCERTAINTY REMAINING. MODELS HAVE LOWERED TEMPERATURES CONSIDERABLY OVER THE PAST COUPLE OF RUNS WHICH HAS RESULTED IN WINTRY PRECIPITATION BEING EXTENDED FURTHER SOUTH THAN PREVIOUSLY FORECAST. THE PRECIPITATION BREAK DOWN CURRENTLY HAS MODERATE CONFIDENCE. TEMPERATURES TUESDAY WILL ONLY REACH THE MID TO UPPER 30S...HOWEVER THIS WILL PUSH THE FREEZING PRECIPITATION BACK TO THE NC LINE BY EARLY AFTERNOON. AS TEMPERATURES DROP TUESDAY EVENING THE WINTRY MIX WILL AGAIN MARCH SOUTHWARD AND ENCOMPASS ALMOST ALL OF THE FORECAST AREA BY DAYBREAK WEDNESDAY MORNING. THIS PERIOD IS OF CONCERN AS MODEL SOUNDINGS INDICATE POTENTIAL FOR FREEZING RAIN WITH POSSIBLE ACCUMULATIONS...WITH GREATEST ACCUMULATIONS CURRENTLY EXPECTED OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA INCLUDING THE CSRA. WEDNESDAY WILL SEE THE FREEZING PRECIPITATION RETREAT NORTHWARD AGAIN WITH ADDITIONAL POTENTIAL FOR FREEZING RAIN LATE WEDNESDAY INTO WEDNESDAY NIGHT AS THE LOW PRESSURE FINALLY BEGINS TO PULL THE PRECIPITATION EASTWARD AS IT BEGINS TO EXIT THE REGION. UNCERTAINTY CONTINUES TO SURROUND AMOUNT OF FREEZING RAIN ACCUMULATIONS THROUGH THIS SYSTEM WHICH KEEPS CONFIDENCE LOW...HOWEVER MODELS CURRENTLY INDICATE THE POTENTIAL FOR HALF AN INCH OF ICE OVER THE EASTERN HALF OF THE FORECAST AREA. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE STORM SYSTEM MOVING AWAY FROM OUR AREA THURSDAY NIGHT. ANOTHER FRONTAL BOUNDARY WILL CROSS THE AREA EARLY FRIDAY WITH HIGH PRESSURE BUILDING IN FOR LATE FRIDAY THROUGH SATURDAY. THEN NEXT LOW PRESSURE AND POTENTIAL FOR RAIN WILL MOVE INTO THE AREA EARLY SUNDAY. TEMPERATURES THROUGH THE LONG TERM WILL BE BELOW NORMAL TO BEGIN THE PERIOD THEN WARM TO SLIGHTLY ABOVE NORMAL BY SUNDAY. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. HIGH CLOUDS ACROSS THE REGION EARLY THIS MORNING. A COLD FRONT WILL PUSH THROUGH THE AREA THIS MORNING WITH WINDS SHIFTING NORTH TO NORTHEAST IN ITS WAKE. ALL GUIDANCE KEEP CIGS IN THE VFR CATEGORY WITH CLOUD BASES LOWERING 3500-5000 FT AFTER 12Z. KEPT FOG MENTIONED FOR OGB AND AGS THROUGH 12Z. EXTENDED AVIATION OUTLOOK...RAIN AND ASSOCIATED RESTRICTIONS EXPECTED LATE TONIGHT INTO TUESDAY AS WEDGE CONDITIONS STRENGTHEN. WINTER WEATHER ALONG WITH CIG/VSBYS RESTRICTIONS EXPECTED WEDNESDAY INTO EARLY THURSDAY WITH THE NEXT STORM SYSTEM. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Feb 9, 8:33 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 833 PM EST SUN FEB 9 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 833 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INCREASING POTENTIAL FOR WINTRY WEATHER ACROSS THE REGION TUESDAY THROUGH AT LEAST WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE SOUTH CAROLINA COAST. THE HIGHEST CONFIDENCE FOR WINTRY WEATHER IS IN THE NORTHERN MIDLANDS WHERE A MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE. BY LATE TUESDAY...FREEZING RAIN MAY DEVELOP IN THE CENTRAL AND SOUTH MIDLANDS AND POSSIBLY THE CENTRAL SAVANNAH RIVER AREA AS COLD AIR SPREADS SOUTH FROM NORTH CAROLINA. SIGNIFICANT ACCUMULATIONS OF ICE AND OR SNOW/SLEET ARE POSSIBLE IN THE REGION. THE DETAILS ON THE EXACT LOCATION AND TIMING OF THE WINTRY PRECIPITATION REMAINS UNCERTAIN AT THIS TIME. PLEASE CONTINUE TO MONITOR THE FORECASTS FOR THE LATEST INFORMATION ON THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:02 PM EST | Winter Storm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 69 hr |
| Feb 10, 3:02 PM EST | Winter Weather Advisory | CAE | Chesterfield, Edgefield, Fairfield, Kershaw, Lee, McCormick and 2 more | 28 hr |
Nearby
Winter Storm Watches in South Carolina, 2014Winter Storm Watches in Georgia, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.